MAUDE Adverse Event Report: CARDINAL HEALTH FOLY CATH 100 SLCON 5CC 16FR; TRAY, CATHETERIZATION, STERILE URETHRAL, WITH OR WITHOUT CATHETER (KIT)

CARDINAL HEALTH FOLY CATH 100 SLCON 5CC 16FR; TRAY, CATHETERIZATION, STERILE URETHRAL, WITH OR WITHOUT CATHETER (KIT)
Model Number 8887605163
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation - peri-operative coordinator.An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that after inserting the catheter into the bladder and inflating the balloon only to 5ml, the catheter was removed, and the patient was taken to the operation room (or) for a cystoscopy.A piece of the catheter was found floating in the bladder.Additional information was received from the customer and stated that the catheter was placed to insert a local anesthetic into the bladder and 15 minutes after the insertion, the catheter was removed.About 20 minutes after the catheter removal, the patient was taken to the or for a cystoscopy.Per customer, a cystoscopy procedure was an already planned procedure for this patient.Once the patient was in the or during the procedure, was when a piece of ruptured catheter balloon was found in the bladder, therefore the customer went to find the catheter to look at further.The patient did not complain of any discomfort likely due to the local anesthetic that was placed into the bladder.The customer further mentioned that the patient did not require any medical intervention or follow-up treatment.The piece was retained for a short period of time.The patient is doing fine.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.The product was manufactured on 19-dec-2019.No sample was received for the investigation.However, a picture was provided for the analysis.Upon review, the reported issue of balloon rupture was confirmed.The probable root cause could be related to a bad molding cavity or an inefficient glue dispenser.Following action plans have been implemented to prevent the reoccurrence of the reported condition which includes perform kappa test for gumming (operators and inspectors), retrain operator in correct use of gum dispenser, reactivation of balloon molds.At this time, a corrective and preventive action is not deemed necessary.This complaint will be used for qa tracking and trending purposes.

Brand Name
FOLY CATH 100 SLCON 5CC 16FR
Common Device Name
TRAY, CATHETERIZATION, STERILE URETHRAL, WITH OR WITHOUT CATHETER (KIT)
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key13506566
Report Number1282497-2022-10678
Device Sequence Number4040118
Product Code FCM
UDI-Device Identifier10884521016675
UDI-Public10884521016675
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8887605163
Device Catalogue Number8887605163
Device Lot Number9325002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date02/10/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown